Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 231, NWS Shreveport, LA

August 7, 2005Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2005, 4:28 PM CDT for Bossier Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2005, 4:28 PM CDT (21:28 UTC)
Expired
Aug 7, 2005, 5:00 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:31 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 7, 2:31 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT SUN AUG 7 2005

.DISCUSSION...
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST PACKAGE. A PERSISTENT
WEATHER PATTERN IS FORECAST FOR THE NEXT SEVERAL DAYS. THE LOW
PRESSURE AREA SPINNING OVER THE NORTHEAST COAST OF THE GULF OF
MEXICO IS PROGGED TO CONTINUE OVER THE SAME AREA...BUT GRADUALLY
DISSIPATE. BOTH THE NAM AND THE GFS PROG A WEAK UPPER LEVEL SHORT
WAVE TO PERSIST OVER THE FOUR STATE AREA THROUGH TUESDAY...THUS
WILL CONTINUE WITH THE CHANCE OF SCATTERED MAINLY AFTERNOON AND
EVENING STORMS OVER THE FOUR STATE AREA THROUGH WEDNESDAY. BEST
CHANCE OF RAIN LOOKS TO BE TUESDAY WHEN THE SHORT WAVE IS FORECAST
TO BE THE STRONGEST. THE END OF THE WEEK LOOKS DRYER AS HIGH
PRESSURE SLOWLY BUILDS BOTH AT THE SURFACE AND ALOFT.
TEMPERATURES WILL BE RATHER PERSISTENT THROUGH THE WEEK. THE HIGHS
WILL ACTUALLY OCCUR EARLY IN THE AFTERNOONS WITH CLOUDS AND WINDS
FROM SCATTERED THUNDERSTORMS DROPPING TEMPERATURES BY LATE
AFTERNOON...AT LEAST FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  94  72  94 /  20  30  20  40
MLU  71  93  71  93 /  20  30  20  40
DEQ  70  93  70  93 /  30  30  20  40
TXK  73  93  74  93 /  20  30  20  40
ELD  70  94  71  93 /  20  30  20  40
TYR  74  94  74  94 /  30  30  20  40
GGG  73  94  74  94 /  30  30  20  40
LFK  72  94  73  94 /  30  40  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03/03
Hazardous weather outlook, Aug 7, 12:00 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF AFTERNOON HEATING...AND A MOIST AND UNSTABLE
ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING...OVER THE FOUR STATE REGION. NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY PRODUCING HIGH WIND GUSTS...
HAIL...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:11 PM CDTFlash Flood WarningSHVGregg2 hr
Aug 7, 5:29 PM CDTSevere Thunderstorm WarningSHVUpshur51 min
Aug 7, 5:47 PM CDTSevere Thunderstorm WarningSHVTitus43 min
Aug 7, 6:27 PM CDTSevere Thunderstorm WarningSHVBowie63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.